[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
March 25, 2002

Association of Diphenhydramine Use With Adverse Effects in Hospitalized Older Patients: Possible Confounders—Reply

Arch Intern Med. 2002;162(6):720-721. doi:

In reply

We appreciate the comments of Dr Meuleman in response to our study. His concerns center on establishing a causal relationship between diphenhydramine use and adverse cognitive outcomes. We would therefore like to review the 5 well-established criteria for causality in clinical epidemiologic studies1: consistency of association, strength of association, specificity of association, temporal plausibility, and biologic plausibility.

First Page Preview View Large
First page PDF preview
First page PDF preview
×